Education

Experiencing or witnessing an overdose can be extremely traumatic for everyone involved. It’s important to understand that opioid overdose deaths are preventable. In the event that someone overuses opioids and experiences an overdose, a drug called naloxone (Narcan) can be used to help reverse the overdose. When an overdose is reversed with Narcan, opioids are “kicked’ off the opioid receptors in the brain.

The Ohio State University Colleges of Pharmacy and Social Work collaborated to create a Narcan Q & A. This printable brochure briefly explains:

  • What are opioids
  • How to know if someone is experiencing an overdose
  • What to do if someone is overdosing
  • Helpful hints on what to expect from an overdose
  • How to navigate the overdose situation

 

More information on where to get Narcan can be found here.

Please visit our Addiction page to learn more about the disease of addiction.